Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Does anyone have any advice??

Topic: 

Recently I was doing physical therapy due to back problems and during one of the exercises, I passed out. I had felt a bit lightheaded and black spots appeared in my vision. I completely blacked out and collapsed. I woke up about 10 minutes later. The nurses had been called into the physical therapy room (I was doing the therapy at a local hospital) and I was laid down across a stretcher. My blood sugar was extremely low, I believe they said it was 52, and my blood pressure was 55/27 or 28. They gave me some water and a glass of juice to bring up the blood sugar and had me lay down. I was covered in sweat and my legs were very weak. They nurses said that while I was out, my right leg would jerk and my right hand would twitch slightly. My sugar leveled itself out within about 20-25 minutes, but then my heart rate shot up to 112, which they were concerned about because my heart rate is normally about 85-90. I was kept in observation for about 4 hours, but due to the quick drop and then the even quicker rise in blood pressure and heart rate, the doctors and nurses were extremely concerned. One of the volunteers who witnessed the whole debacle says she believed it may have been a seizure. The doctors never mentioned seizure, but I am very worried it could be a possibility. 

 

If anyone has any insight (is it a seizure? If so, what kind? What else may have caused it? etc.) it would be greatly appreciated!!

 

Comments

Some of the things you posted

Some of the things you posted could be seizures. Yes they could be epileptic. But they could be something else too People with diabeties can also have seizures. If your surger levels were down then it might have been one of those. I kinda kept an eye on an associate who had diabeties and gave him some fruit now and then. He kept an eye on me and asked if I had taken my noon meds when I was taking meds 3 times a day.  There are other things that can cause seizures too SOme meds have seizures as a side effect. I have a friend that has his doctors checking about other meds since one of his is causing seizures. Oh and heart rate can go up and down. Mine did. I had an irregualar heart beat and at tinmes my heart rate was real jigh. A dew minutes later I had it back to normal. I could manage my blood presure close enough to keep the heart beat close to where it needed to be. IIt took about 15 years but the irregular heat beat changed to Afib so now I take a medication to make my heart beat stay the same. I hope you check with your doctor and get this issue resolved.

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P